MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-620

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-620
Model Number KD-620QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: establishment name: (b)(6).Since the literature described "hookknife" olympus selected "kd-620qr" as representative product.The product was unknown, but a representative product was chosen for processing purposes.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.Received a literature titled "predictive factors for the outcome of unsupervised endoscopic submucosal dissection during the initial learning curve with prevalence-based indication".This retrospective study analyzed possible predictors for effectiveness and safety outcome parameters during the initial learning curve.A total of 480 esds were enrolled.Ebr was achieved in 84.5% (394/466) of technically successful resections.Multivariable logistic regression analysis revealed pl as negative independent predictor (or 0.27 [0.13¿0.57], p<0.001) and interventions in the esophagus (or 7.80, p<0.001), stomach (or 5.72 [2.36¿13.89], p<0.001), and rectum (or 2.29, p=0.007) as positive independent predictors for ebr.Complications occurred in 9.5% (8/84) of esophageal, 13.3% (15/113) of gastric, 16.0% (29/181) of rectal, and 15.8% (16/101) of colonic esds.There were 14/480 (2.9%) resections that were technically unsuccessful.Complications and fibrosis/pretreatment mainly caused technical failure.In conclusion, during the initial learning curve of an unsupervised esd program with prevalence-based indication, pretreated lesions and colonic esds should be avoided.In contrast, lesion size and organ-based localizations have less predictive value for the outcome.Type of adverse events/number of patients: event 1:bleeding (27) including patient#2,4,13 in table 4.Event 2:perforation (41) including patient #3,6,7,11,12,14 in table 4.Complications occurred in 14.2% (68/480) of the cases with 27 (5.6%) bleedings and 41 (8.5%) perforations (table 2).Therapy of bleeding was conservative in 14.8% (4/27) and endoscopic in 85.2% (23/27) per patient.Therapy of perforation was conservative in 9.8% (4/41), endoscopic in 75.6% (31/41), and surgical in 14.6% (6/41) of the cases.This event requires thirty (30) reports.The patient identifiers are as follows: 1.(b)(6): kd-650q, for non-identified patients.2.(b)(6): kd-620qr, for non-identified patients.3.(b)(6): d-201-11804, for non-identified patients.4.(b)(6): kd-650q, for patient#2 (age 78/sex m) in table4.5.(b)(6): kd-620qr, for patient#2 (age 78/sex m) in table4.6.(b)(6): d-201-11804, for patient#2 (age 78/sex m) in table4.7.(b)(6): kd-650q, for patient#3 (age 68/sex f) in table4.8.(b)(6): kd-620qr, for patient#3 (age 68/sex f) in table4.9.(b)(6): d-201-11804, for patient#3 (age 68/sex f) in table4.10.(b)(6): kd-650q, for patient#4 (age 49/sex m) in table4.11.(b)(6): kd-620qr, for patient#4 (age 49/sex m) in table4.12.(b)(6): d-201-11804, for patient#4 (age 49/sex m) in table4.13.(b)(6): kd-650q, for patient#6 (age 51/sex f) in table4.14.(b)(6): kd-620qr, for patient#6 (age 51/sex f) in table4.15.(b)(6): d-201-11804, for patient#6 (age 51/sex f) in table4.16.(b)(6): kd-650q, for patient#7 (age 66/sex f) in table4.17.(b)(6): kd-620qr, for patient#7 (age 66/sex f) in table4.18.(b)(6): d-201-11804, for patient#7 (age 66/sex f) in table4.19.(b)(6): kd-650q, for patient#11 (age 66/sex m) in table4.20.(b)(6): kd-620qr, for patient#11 (age 66/sex m) in table4.21.(b)(6): d-201-11804, for patient#11 (age 66/sex m) in table4.22.(b)(6): kd-650q, for patient#12 (age 72/sex f) in table4.23.(b)(6): kd-620qr, for patient#12 (age 72/sex f) in table4.24.(b)(6): d-201-11804, for patient#12 (age 72/sex f) in table4.25.(b)(6): kd-650q, for patient#13 (age 92/sex m) in table4 26.(b)(6): kd-620qr, for patient#13 (age 92/sex m) in table4 27.(b)(6): d-201-11804, for patient#13 (age 92/sex m) in table4 28.(b)(6): kd-650q, for patient#14 (age 74/sex m) in table4.29.(b)(6): kd-620qr, for patient#14 (age 74/sex m) in table4.30.(b)(6): d-201-11804, for patient#14 (age 74/sex m) in table4.This report is for (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device and there is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-620
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18028853
Report Number9614641-2023-01612
Device Sequence Number6073995
Product Code KNS
UDI-Device Identifier04953170453953
UDI-Public04953170453953
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620QR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale